Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 586, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2011, 6:34 PM CDT for Noble County, Payne County, Oklahoma. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 6:34 PM CDT (23:34 UTC)
- Expired
- Oct 22, 2011, 7:45 PM CDT
- In force
- 71 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 14 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 6:15 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 22, 6:15 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT SAT OCT 22 2011 .AVIATION... SCATTERED THUNDERSTORMS WILL AFFECT TERMINALS IN CENTRAL AND N-CENTRAL OK THROUGH MID EVENING. A FEW OF THE STORMS ACROSS THE AREA COULD BE SEVERE. MORE ISOLATED ACTIVITY WILL BE POSSIBLE OVER PARTS OF SW OK AND WESTERN N-TX. THE STORMS WILL SHIFT EAST OUT OF THE AREA LATER TONIGHT AS AN UPPER DISTURBANCE AND ASSOCIATED WEAK FRONT MOVE EAST OF THE AREA. LIGHT WINDS AND CLEARING SKIES COULD LEAD TO THE DEVELOPMENT OF LIGHT FOG LATE TONIGHT AND EARLY SUNDAY ALONG THE INTERSTATE 44 CORRIDOR FROM KOKC TO KSPS. GENERALLY VFR CLEAR CONDITIONS ARE EXPECTED OVER THE AREA AFT 14Z. && .PREV DISCUSSION... /ISSUED 228 PM CDT SAT OCT 22 2011/ DISCUSSION... SCATTERED TO NUMEROUS STRONG AND SEVERE THUNDERSTORMS STILL EXPECTED TODAY/TONIGHT...WITH INITIATION NEAR AND EAST OF THE I-35 CORRIDOR BETWEEN 4 AND 6 PM. OVERALL MOVEMENT WILL BE SOUTHEAST. GREATEST COVERAGE EXPECTED OVER THE SOUTHEAST-THIRD OF CWA DURING THE EVENING AS COMPLEX OF STORMS GROWS UPSCALE ALONG INSTABILITY AXIS. ONCE THE RAIN EXITS THE CWA AFTER MIDNIGHT...WE COULD SEE SOME FOG OVER THE SOUTHEAST HALF OF OKLAHOMA INTO WESTERN NORTH TEXAS NEAR AND EAST OF STALLED SURFACE TROUGH...WHICH IS PROGD TO EXTEND SOUTHWEST TO NORTHEAST JUST WEST OF THE I-44 CORRIDOR. SOUTHERLY FLOW AND INCREASED TEMPS EXPECTED THROUGH THE FIRST PART OF NEXT WEEK AHEAD OF FAIRLY SUBSTANTIAL COLD FRONT. FRONT IS STILL PROGD TO MOVE THROUGH REGION LATE TUESDAY AND EARLY WEDNESDAY. POST FRONTAL CHANCES FOR RAIN WITH A FEW EMBEDDED STORMS EXPECTED TUESDAY NIGHT INTO THURSDAY. LITTLE CHANGE TO POP STRUCTURE IN EXTENDED PERIODS BUT DID COOL TEMPS THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 78 54 83 / 30 0 0 0 HOBART OK 53 81 53 84 / 20 0 0 0 WICHITA FALLS TX 57 81 56 84 / 30 0 0 0 GAGE OK 47 78 48 83 / 10 0 0 0 PONCA CITY OK 48 78 50 84 / 20 0 0 0 DURANT OK 59 81 59 84 / 70 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/11/32
Hazardous weather outlook, Oct 22, 11:12 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT SAT OCT 22 2011
OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1112 AM CDT SAT OCT 22 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS
AFTERNOON AND EVENING.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH AND EAST OF A LINE FROM
STILLWATER TO WATONGA TO HOBART OKLAHOMA...TO VERNON AND SEYMOUR
TEXAS.
WITHIN THE SLIGHT RISK AREA...THERE IS AN ENHANCED RISK OF SUPERCELL
STORMS WITH LARGE AND DAMAGING HAIL...FROM THE OKLAHOMA CITY AREA
SOUTHWARD ALONG INTERSTATE 35 AND INTERSTATE 44 INTO NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM TO
11 PM.
IMPACTS...
THE MAIN CONCERNS ARE DAMAGING HAIL 2 INCHES IN DIAMETER OR LARGER...
WIND GUSTS OVER 60 MPH...AND DANGEROUS LIGHTNING.
THE RISK OF TORNADOES IS LOW...BUT PEOPLE SHOULD REMAIN ALERT FOR
CHANGES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON INTO THIS EVENING.
DISCUSSION...
INCREASING GULF MOISTURE AND TEMPERATURES IN THE 70S TO NEAR 80
DEGREES...WILL CONTRIBUTE TO MODERATE INSTABILITY THIS AFTERNOON. A
WELL DEFINED UPPER LEVEL DISTURBANCE WILL SWEEP ACROSS THE SLIGHT
RISK AREA LATE TODAY...RESULTING IN SCATTERED STRONG TO SEVERE
THUNDERSTORMS. CLOUD AND THUNDERSTORM DEVELOPMENT MAY OCCUR VERY
QUICKLY BETWEEN 4 AND 7 PM...AND THE FIRST STORMS ARE ANTICIPATED IN
NORTHERN AND CENTRAL OKLAHOMA...WITH MOVEMENT THEN TOWARD THE SOUTH
AND EAST.
WIND SHEAR TODAY IS VERY FAVORABLE FOR ORGANIZED STORMS...INCLUDING
SUPERCELLS. THIS WILL ENHANCE THE RISK OF LARGE AND DAMAGING HAIL.
AS STORMS MERGE TO FORM LARGER LINE SEGMENTS...THE RISK OF STRONG
WINDS WILL INCREASE. A LACK OF WIND SHEAR NEAR THE GROUND WILL HELP
TO MINIMIZE THE POSSIBILITY OF TORNADOES...BUT PEOPLE SHOULD REMAIN
ALERT...AS THE SITUATION MAY CHANGE LOCALLY.
THE THREAT OF SEVERE WEATHER WILL DECREASE IN THE LATE EVENING...AND
THUNDERSTORMS WILL GRADUALLY COME TO AN END OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A STRONG COLD FRONT AND ASSOCIATED CHANCE OF THUNDERSTORMS WILL
PROGRESS SOUTHWARD ACROSS OKLAHOMA AND NORTH TEXAS FROM TUESDAY
EVENING THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER CONDITIONS WILL BE NOTEWORTHY ON MONDAY AND TUESDAY...
AS TEMPERATURES CLIMB TO THE 80S WITH GUSTY SOUTH TO SOUTHWEST
WINDS. HUMIDITY...HOWEVER...WILL REMAIN ABOVE 30 PERCENT OVER MOST
OF THE REGION.
UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK ARE LIKELY TO
BE ISSUED TODAY AND TONIGHT.
MAXWELL/BURKEIn the hours before
Special weather statement, Oct 22, 5:14 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SAT OCT 22 2011
OKZ026-222245-
LINCOLN OK-
514 PM CDT SAT OCT 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF SPARKS...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3546 9662 3546 9688 3563 9696 3566 9690
3572 9662 3570 9661
BURKESpecial weather statement, Oct 22, 5:47 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT SAT OCT 22 2011
OKZ028-040-042-222315-
GARVIN OK-MCCLAIN OK-PONTOTOC OK-
547 PM CDT SAT OCT 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...MCCLAIN AND
PONTOTOC COUNTIES.
AT 547 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
BYARS...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3467 9715 3491 9738 3494 9710 3491 9702
3495 9695 3496 9691 3492 9688 3494 9681
3491 9680 3490 9678 3474 9677
BURKESpecial weather statement, Oct 22, 5:48 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 548 PM CDT SAT OCT 22 2011 OKZ024-222315- CANADIAN OK- 548 PM CDT SAT OCT 22 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY. AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF CALUMET...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3573 9790 3551 9796 3558 9831 3572 9831 BURKE
Local storm report, Oct 22, 6:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 2 S WANETTE 34.93N 97.03W
10/22/2011 E1.50 INCH POTTAWATOMIE OK TRAINED SPOTTER
&&
FMLocal storm report, Oct 22, 6:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 5 S ASHER 34.92N 96.92W
10/22/2011 E1.75 INCH PONTOTOC OK STORM CHASER
&&
FMLocal storm report, Oct 22, 6:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 3 NE CONCHO 35.65N 97.96W
10/22/2011 E1.25 INCH CANADIAN OK TRAINED SPOTTER
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:25 PM CDT | Special Weather Statement | OUN | Grant, Kay | 35 min |
| Oct 22, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 59 min |
| Oct 22, 5:14 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Oct 22, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 53 min |
| Oct 22, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 76 min |
| Oct 22, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 57 min |
| Oct 22, 5:47 PM CDT | Special Weather Statement | OUN | Garvin | 28 min |
| Oct 22, 5:48 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 22, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 77 min |
| Oct 22, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 79 min |
| Oct 22, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 62 min |
| Oct 22, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 76 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.